Illinois, 2006

Damaging Wind in Illinois, May 30, 2006

May 30, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 30, 12:58 PM CST, 2 minutes earlier.

Area forecast discussion, May 30, 12:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE PADUCAH KY
158 PM CDT TUE MAY 30 2006

.DISCUSSION...
MAIN CONCERNS CONTINUE TO BE TIMING OF FRONTAL PASSAGE LATER IN THE
WEEK AND POPS UNTIL THEN.

LATEST RADAR AND SATELLITE SHOWING SCATTERED CONVECTION OVER THE
EASTERN HALF OF THE CWA AND THE EXTREME WESTERN SECTIONS. WOULDNT BE
SURPRISED TO SEE THE REST OF THE REGION FILL IN SOMEWHAT AS THE
AFTERNOON PROGRESSES.

BROAD SOUTHERLY FLOW TO CONTINUE WITH DEEP MOISTURE TO REMAIN IN
PLACE. NO DISCERNABLE RIPPLES OF ENERGY IN THE UPPER LEVELS TO BLAME
THE CONVECTION ON...JUST PLENTY OF HEAT AND MOISTURE. THIS DIURNAL
PATTERN WILL CONTINUE INTO THURSDAY WITH HIGHER POPS MAINLY DURING
THE AFTERNOON HOURS TAPERING OFF TO SCHC POPS DURING THE REST OF THE
DAY. PRECIPITABLE WATER VALUES WILL CONTINUE TO BE HIGH...SO IN THE
WEAK FLOW JUST ABOUT ANY STORM HAS THE POTENTIAL OF PRODUCING
LOCALLY HEAVY RAINFALL.

LATE WEDNESDAY NIGHT INTO THURSDAY EVENING A SLOW MOVING FRONT IS
FORECAST TO OOZE ACROSS THE CWA. KEPT HIGH CHC POPS WEDNESDAY NIGHT
AND INCREASED POPS ON THURSDAY TO LIKELY. THE FRONT SHOULD BE
CLEARING THE SOUTHEAST CORNER OF THE CWA THURSDAY EVENING...SO
LINGERED CHC POPS THERE. AFTER MIDNIGHT KEPT ONLY A SCHC OVER THE
EXTREME SOUTHEAST CORNER OF THE CWA.

HIGH PRESSURE WILL THEN DOMINATE THE REGIONS WEATHER KEEPING THINGS
DRY AND SLIGHTLY COOLER AND LESS HUMID. MONDAY NIGHT IN NORTHWEST
FLOW ALOFT MODELS BEGIN TO PUSH A SLOW MOVING SURFACE BOUNDARY
ACROSS THE CWA WHICH SHOULD PROVIDE MORE THAN ENOUGH FORCING TO
PRODUCE AT LEAST SCATTERED CONVECTION. THIS FEATURE WILL TAKE ALL
DAY TUESDAY TO MAKE ITS WAY ACROSS THE CWA...SO THREW IN SCHC POPS
ACROSS THE NORTHERN THIRD MONDAY NIGHT AND THE ENTIRE AREA ON
TUESDAY.

MODEL TEMPERATURES SIMILAR...BUT LEANED HEAVILY TOWARD GFS MOS
NUMBERS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, May 30, 3:40 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
440 AM CDT TUE MAY 30 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-310945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
440 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE
TODAY AND TONIGHT...WITH THE BEST CHANCES THIS AFTERNOON. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BRIEFLY
PULSE UP TO NEAR SEVERE LEVELS...PRODUCING MARGINALLY SEVERE HAIL
OR WIND DAMAGE. THIS WILL BE MOST LIKELY DURING THE AFTERNOON OR
EARLY EVENING. DUE TO VERY SLOW STORM MOTION...ISOLATED VERY
HEAVY RAINFALL COULD BE A PROBLEM WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE FORECAST WEDNESDAY AND THURSDAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED DURING THIS PERIOD...HOWEVER...A
FEW STORMS MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS...PRODUCING
MARGINALLY SEVERE HAIL OR WIND DAMAGE. GIVEN SLOW STORM MOTIONS...
ISOLATED VERY HEAVY RAINFALL COULD BE A PROBLEM WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE VERY BRIEF NATURE OF ANY POTENTIAL SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS
SHOULD CONTINUE TO MONITOR THE FORECAST CLOSELY THROUGH THURSDAY
AND BE PREPARED TO OBSERVE STORMS AND MAKE REPORTS IF NECESSARY.

SHANKLIN

In the hours before

Local storm report, May 30, 10:57 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1157 AM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             BEECH GROVE             37.62N 87.38W
05/30/2006  M0.75 INCH       MCLEAN             KY   TRAINED SPOTTER

&&

JIMP

The radar

The Paducah radar (KPAH), 10 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Massac

When
May 30, 1:00 PM CST
Where
Massac County, Metropolis
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
37.150, -88.733

Several trees were blown down, mainly on the west side of town. One large tree limb landed on a house on U.S. Route 45. Another building was damaged by a downed large tree limb. Power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507914.